Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 472, NWS Jackson, MS

July 4, 2005Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2005, 12:57 PM CDT for Clay County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2005, 12:57 PM CDT (17:57 UTC)
Expired
Jul 4, 2005, 1:15 PM CDT
In force
18 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 041758
SVRJAN
MSC025-041815-
/O.NEW.KJAN.SV.W.0472.050704T1757Z-050704T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CDT MON JUL 4 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 115 PM CDT

* AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CLAY COUNTY...OR ABOUT 5 MILES NORTHEAST OF MONTPELIER...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CLAY COUNTY AT 110 PM CDT

LAT...LON 3380 8892 3368 8892 3374 8873 3380 8874

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:40 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 4, 11:40 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT MON JUL 4 2005

.DISCUSSION...LOOKING AT SATELLITE IMAGERY LATE THIS
MORNING...PERSISTENT SHEAR AXIS IN THE UPPER LEVELS OF THE
ATMOSPHERE WAS NOTED OVER THE REGION. ALSO OUTFLOW BOUNDARY
FROM THIS MORNINGS DISSIPATED MCS OVER THE SOUTHERN PLAINS WAS
PUSHING TOWARD THE REGION. ALSO AREA RADARS WERE PICKING UP SOME
SCATTERED CONVECTION OVER NORTHEAST MISSISSIPPI AS WELL AS COASTAL
CONVECTION MOVING UP INTO SOUTHEAST MISSISSIPPI. SO WITH THIS IN
MIND WITH BOUNDARIES AROUND HAVE INCREASED POPS SOME ACROSS THE
REGION...EXCEPT FOR THE NORTHWEST. /#17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 4, 5:28 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
528 AM CDT MON JUL 04 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051028-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
528 AM CDT MON JUL 04 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI LATE THIS
AFTERNOON AND EVENING.	THE PRIMARY RISK FROM ANY STRONG STORMS
WILL BE WIND GUSTS AROUND 45 MILES AN HOUR AND HAIL SMALLER THAN
THREE-QUARTERS OF AN INCH.

A LARGE CONVECTIVE COMPLEX...OVER THE SOUTHERN PLAINS THIS
MORNING...IS EXPECTED TO WEAKEN AS IT HEADS INTO THE LOWER
MISSISSIPPI VALLEY TODAY.  THIS COMPLEX WILL PLACE SEVERAL
OUTFLOW BOUNDARIES OVER THE REGION...WHICH MAY SERVE AS A FOCUS
FOR THUNDERSTORM DEVELOPMENT BY THIS AFTERNOON.  WHEN COMBINED
WITH A WEAK TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE AND A
WARM...MOIST...AND UNSTABLE AIRMASS...SOME OF THESE THUNDERSTORMS
MAY BE QUITE STRONG.

BECAUSE STRONG THUNDERSTORM DEVELOPMENT MAY BE DEPENDENT UPON
WHERE THESE BOUNDARIES ARE LOCATED...IT IS DIFFICULT TO PINPOINT
THE EXACT LOCATION OF STRONG THUNDERSTORMS AT THIS TIME.  YOU ARE
ADVISED TO MONITOR LATER FORECASTS FROM YOUR NATIONAL WEATHER
SERVICE IN JACKSON.

MUCH OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN A COUPLE
OF HOURS AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY...
THE NATIONAL HURRICANE CENTER IS CURRENTLY ISSUING ADVISORIES ON
TROPICAL DEPRESSION NUMBER 3 OVER THE YUCATAN. THERE IS
CONSIDERABLE DISAGREEMENTS WITH THE TRACK AND STRENGTH OF THIS
SYSTEM BUT THE BEST FORECAST RIGHT NOW BRINGS TROPICAL DEPRESSION
NUMBER 3 UP TO TROPICAL STORM STATUS...NAMED CINDY...AND MAKING
LANDFALL JUST TO THE EAST OF CAMERON...LOUISIANA. AFTER LANDFALL
THE FORECAST CURVES THE SYSTEM INTO CENTRAL MISSISSIPPI. IF THIS
PROVES TO BE CORRECT A GOOD PORTION OF NORTHEAST LOUISIANA...AND
CENTRAL MISSISSIPPI COULD SEE TORRENTIAL RAINS AND GUSTY WINDS.
PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS SITUATION.

...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH THE MORNING OF
MONDAY...JULY 11.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:55 AM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.